Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 53, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Apr 12, 2021, 8:24 AM EDT. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2021, 8:24 AM EDT (12:24 UTC)
- Expired
- Apr 12, 2021, 9:15 AM EDT
- In force
- 51 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
The radar
The Miami radar (KAMX), 149 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 0.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 402 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
885
WHUS52 KMFL 121224
SMWMFL
AMZ650-670-121315-
/O.NEW.KMFL.MA.W.0053.210412T1224Z-210412T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
824 AM EDT Mon Apr 12 2021
The National Weather Service in Miami has issued a
* Special Marine Warning for...
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20
NM...
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM...
* Until 915 AM EDT.
* At 824 AM EDT, a severe thunderstorm capable of producing
waterspouts was located 16 nm east of Palm Beach Shores, moving
east at 30 knots.
HAZARD...Waterspouts, wind gusts 34 knots or greater, and small
hail.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* The severe thunderstorm will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.
&&
LAT...LON 2665 7980 2688 7980 2687 7915 2642 7914
TIME...MOT...LOC 1224Z 268DEG 30KT 2674 7973
WATERSPOUT...POSSIBLE
HAIL...<.75IN
WIND...>34KTS
$$
RF1 follow-up statement
618 FZUS72 KMFL 121306 MWSMFL Marine Weather Statement National Weather Service Miami FL 906 AM EDT Mon Apr 12 2021 AMZ650-670-121315- /O.EXP.KMFL.MA.W.0053.000000T0000Z-210412T1315Z/ 906 AM EDT Mon Apr 12 2021 ...THE SPECIAL MARINE WARNING WILL EXPIRE AT 915 AM EDT... The affected areas were... Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM... Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM... The thunderstorm has weakened; however, strong winds and locally higher seas may still be possible. Please see latest Marine Weather Statement for more details. LAT...LON 2665 7980 2688 7980 2687 7915 2642 7914 TIME...MOT...LOC 1305Z 268DEG 30KT 2675 7935 $$ RF
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Apr 12, 7:32 AM EDT, 52 minutes earlier.
Area forecast discussion, Apr 12, 7:32 AM EDT, 52 minutes before
Area Forecast Discussion...UPDATED National Weather Service Miami FL 732 AM EDT Mon Apr 12 2021 ...12z Aviation Update... .AVIATION(12Z TAFS)... Scattered convection continues over portions of the region this morning. Covered the Broward and Palm Beach terminals with TEMPOs and/or VCs to cover this potential. As the front nears, CIGs are forecast to lower or remain low through the afternoon with MVFR conditions expected. By the evening winds will shift northerly behind the front. VFR conditions can be expected for all terminal as clouds depart the region after 00z at the latest. && .PREV DISCUSSION... (Issued 255 AM EDT Mon Apr 12 2021) SHORT TERM (Today through Tuesday)... Latest sfc analysis places the frontal boundary itself still racing eastward across the northern half of the peninsula, with a pre- frontal MCS right over the Lake region. Forecast still calls for the front to move across SoFlo today, with a gradual clearing of any leftover convection through the late afternoon hours. Mainly light to moderate rain is falling across the area, with showers propagating eastward along the main MCS line, with the line itself pushing southward very slowly. Radar data shows still individual cells quickly developing over the southern tip of Florida, then becoming more clustered in nature over the Atlantic waters. Some additional showers and occasional lightning are still possible for Miami-Dade and Mainland Monroe until sunrise. For the mid-late morning hours, there is still potential for additional showers as the front finally reaches SoFlo. Then by the early-mid afternoon, most of the leftover convection should be clearing out from north to south with a more stable and drier airmass beginning to filter in behind the FROPA. Consensus bring down POPs to single digits by 20Z, with maybe the southern Atlantic waters still seeing some convection. High pressure then returns to SoFlo in the wake of the front with much drier weather in store through Tuesday. Models show a sfc ridge establishing to our east, bringing veering winds to the ENE by Tuesday afternoon. Despite the rain, storms, and cloud cover, temperatures seem to not deviate much from the expected near or even slightly above normal values indicated by model runs of the past few days. Highs seem to stubbornly stay in the mid-upper 80s today and on Tuesday, with benign weather returning this afternoon. LONG TERM (Tuesday Night through Sunday)... Warm and dry conditions will be in place for the start of the extended period with high pressure centered just to our east. Meanwhile, a closed mid-upper low over the Great Lakes will incite cyclogenesis as it moves off the eastern CONUS. The ridge axis will slowly migrate into the Atlantic in response to the deepening surface low, veering winds out of the south and then west through the week, while also enhancing moisture across South Florida ahead of the next frontal boundary. Latest global model iterations depict the front pushing across the Lake Okeechobee region on Friday before slightly lifting and becoming stationary across Central FL by the weekend. Despite this, the proximity of the boundary would still allow for enough instability to remain in the vicinity to result in an uptick in rain and thunder chances, mainly for the Lake region, east coast metro, and adjacent Atlantic waters each afternoon. Given the inconsistency between guidance members the past few days, confidence remains on the low end regarding whether or not the boundary gains enough southward momentum for a full FROPA just beyond the period. Therefore, have kept generally 20-30% POPs during this time frame with Sunday being the greatest coverage with the potential for the boundary oozing slightly southward. Per usual, will continue to monitor how the pattern evolves and examine the finer details as they come into better focus. AVIATION(06Z TAFS)... VCSH or brief TS periods still possible from FLL southward to TMB as leftover convection from a line of storms lingers through sunrise. Then conditions will begin to gradually improve as drier air filters from the north in the wake of the frontal passage. VFR should establish at all terminals by 18-20Z. Winds will veer to the WNW, then mainly N by 13/00z, with highest speeds in the 10-12kt range. MARINE... A cold front will move across and out of the coastal waters today and through this evening, with marine conditions gradually improving. SCEC may remain over the Atlantic waters until Tuesday morning. Scattered showers with embedded thunderstorms may linger over the Atlantic zones until this afternoon. Main threats will be cloud-to-water lightning, heavy rainfall, and lowering visibilities. BEACHES... The high risk of rip currents will continue for all Palm Beaches until this evening, while a moderate risk will be kept for Miami- Dade and Broward beaches as a cold front sweeps through the area today. && .PRELIMINARY POINT TEMPS/POPS... Miami 67 85 69 84 / 10 0 0 0 West Kendall 64 87 66 86 / 10 0 0 0 Opa-Locka 64 85 66 84 / 10 0 0 0 Homestead 65 84 66 83 / 10 0 0 0 Fort Lauderdale 68 84 70 83 / 10 0 0 0 N Ft Lauderdale 66 83 68 82 / 0 0 0 0 Pembroke Pines 64 85 67 84 / 10 0 0 0 West Palm Beach 63 83 67 82 / 0 0 0 0 Boca Raton 64 85 68 83 / 0 0 0 0 Naples 63 87 65 86 / 0 0 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through this evening for FLZ168. AM...None. GM...None. && Update/Aviation...Frye Today through Tuesday and Marine...AR Tuesday Night through Sunday...HVN Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 12, 4:37 AM EDT, 3 hours 47 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 437 AM EDT Mon Apr 12 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 122045- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 437 AM EDT Mon Apr 12 2021 ...A FEW THUNDERSTORMS STILL POSSIBLE THIS MORNING... ...HIGH RISK OF RIP CURRENTS FOR ALL PALM BEACHES TODAY... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: A few thunderstorms may still develop this morning, mainly over the central-southern portions of South Florida today. Waterspouts: Waterspouts will be possible across all local waters this morning, with greatest risk across the Atlantic waters. Rip currents: There is a high risk of rip currents for all beaches of Palm Beach county. A moderate risk remains in effect for all beaches of Miami-Dade, Broward, and Collier counties. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Elevated risk of rip currents may linger into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Apr 12, 7:00 AM EDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Miami FL 700 AM EDT Mon Apr 12 2021 FLZ067-068-071-072-168-172-121145- Inland Broward County FL-Coastal Broward County FL- Coastal Palm Beach County FL-Metro Broward County FL- Inland Palm Beach County FL-Metro Palm Beach County FL- 700 AM EDT Mon Apr 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PALM BEACH COUNTY UNTIL 745 AM EDT... * At 659 AM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Loxahatchee NWR, or 10 miles southwest of Wellington, moving east at 50 mph. * Funnel clouds possible with this storm. * Locations impacted include... West Palm Beach, Boca Raton, Deerfield Beach, Boynton Beach, Delray Beach, Wellington, Lake Worth, Riviera Beach, Palm Beach, Highland Beach, Ocean Ridge, Coconut Creek, Greenacres, Royal Palm Beach, Parkland, Palm Springs, Lantana, Atlantis, Haverhill and Cloud Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. && LAT...LON 2634 8049 2669 8050 2683 7970 2631 7985 TIME...MOT...LOC 1059Z 267DEG 44KT 2656 8039 Frye
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 10:02 PM EDT | Special Weather Statement | MFL | Collier | 43 min |
| Apr 11, 11:28 PM EDT | Special Marine Warning | MFL | 47 min | |
| Apr 12, 12:00 AM EDT | Special Weather Statement | MFL | Collier | 45 min |
| Apr 12, 12:10 AM EDT | Special Marine Warning | MFL | 50 min | |
| Apr 12, 12:23 AM EDT | Special Weather Statement | MFL | Collier | 52 min |
| Apr 12, 12:58 AM EDT | Special Marine Warning | MFL | 32 min | |
| Apr 12, 1:01 AM EDT | Special Weather Statement | MFL | Miami-Dade | 44 min |
| Apr 12, 1:11 AM EDT | Special Weather Statement | MFL | Monroe | 34 min |
| Apr 12, 1:27 AM EDT | Special Weather Statement | MFL | Miami-Dade | 48 min |
| Apr 12, 4:40 AM EDT | Rip Current Statement | MFL | Palm Beach | 15 hr |
| Apr 12, 7:00 AM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
| Apr 12, 3:33 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
| Apr 12, 4:15 PM EDT | Special Weather Statement | MFL | Miami-Dade | 45 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.